Alert archive / California / High Surf Warnings in 2015
High Surf Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf warning at Dec 5, 2015, 10:23 PM PST for 6 counties in California. It took effect at Dec 6, 2015, 7:00 PM PST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2015, 10:23 PM PST (06:23 UTC)
- In effect from
- Dec 6, 2015, 7:00 PM PST
- Expired
- Dec 8, 2015, 4:00 AM PST
- In force
- 33 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 6.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WHUS46 KMTR 060623 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1023 PM PST SAT DEC 5 2015 ...A STORM SYSTEM OVER THE GULF OF ALASKA HAS GENERATED LARGE LONG PERIOD NORTHWESTERLY SWELL WHICH WILL IMPACT THE CALIFORNIA COASTAL WATERS FROM SUNDAY EVENING THROUGH EARLY TUESDAY MORNING... NORTHWESTERLY SWELL WITH SWELL PERIODS INCREASING TO 18 SECONDS WILL ARRIVE ALONG THE COASTAL NORTH BAY BY 7 PM SUNDAY EVENING THEN CONTINUE TO SPREAD SOUTH TO THE BIG SUR COASTLINE BY 10 PM SUNDAY EVENING. THE SWELL WILL GRADUALLY DECREASE LATE MONDAY NIGHT INTO TUESDAY MORNING. CAZ006-505-070100- /O.NEW.KMTR.SU.W.0001.151207T0300Z-151208T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 1023 PM PST SAT DEC 5 2015 ...HIGH SURF WARNING IN EFFECT FROM 7 PM SUNDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 7 PM SUNDAY TO 4 AM PST TUESDAY. * WAVES AND SURF...NORTHWESTERLY SWELL INCREASING TO 16 TO 19 FEET WITH SWELL PERIODS UP TO 18 SECONDS. THE SWELL WILL THEN GRADUALLY DECREASE TO 15 FEET. * TIMING... BEGINNING 7 PM PST SUNDAY EVENING AND LASTING TO AT LEAST 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ CAZ509-529-530-070100- /O.NEW.KMTR.SU.W.0001.151207T0600Z-151208T1200Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1023 PM PST SAT DEC 5 2015 ...HIGH SURF WARNING IN EFFECT FROM 10 PM SUNDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 PM SUNDAY TO 4 AM PST TUESDAY. * WAVES AND SURF...NORTHWESTERLY SWELL INCREASING TO 16 TO 18 FEET WITH SWELL PERIODS UP TO 18 SECONDS. * TIMING...BEGINNING 10 PM PST SUNDAY AND LASTING AT LEAST INTO 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
5 follow-up statements
517 WHUS46 KMTR 061500 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 700 AM PST SUN DEC 6 2015 A LARGE ENERGETIC WESTERLY SWELL REMAINS ON TRACK TO BEGIN TO IMPACT THE COAST THIS EVENING. THE SWELL WILL SPREAD DOWN THE COAST TONIGHT PERSISTING INTO THE EARLY HOURS OF TUESDAY MORNING. THESE LARGE ENERGETIC WAVES WILL PRODUCE EXCEPTIONALLY LARGE SURF AT MANY LOCATIONS ALONG THE COAST. THE LARGE SURF WILL ALSO PROMOTE A HEIGHTENED RISK OF SNEAKER WAVE ACTIVITY ALONG WITH VERY STRONG CURRENTS. WHEN VISITING THE BEACH ON MONDAY PLEASE ALLOW EXTRA DISTANCE BETWEEN YOURSELF AND THE WATER TO ALLOW FOR WAVES TO RUN UP THE BEACH. ADDITIONALLY NEVER TURN YOUR BACK TO THE OCEAN WHEN VISITING THE BEACH. CAZ006-505-062300- /O.CON.KMTR.SU.W.0001.151207T0300Z-151208T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 700 AM PST SUN DEC 6 2015 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST TUESDAY... * WAVES AND SURF...WESTERLY SWELL INCREASING TO 16 TO 19 FEET WITH SWELL PERIODS OF 16 TO 19 SECONDS. THE SWELL WILL THEN GRADUALLY DECREASE TO 15 FEET. * TIMING... BEGINNING 7 PM PST SUNDAY EVENING AND LASTING TO AT LEAST 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS INCLUDING SNEAKER WAVES AND DEADLY RIP CURRENTS. && $$ CAZ509-529-530-062300- /O.CON.KMTR.SU.W.0001.151207T0600Z-151208T1200Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 700 AM PST SUN DEC 6 2015 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... * WAVES AND SURF...NORTHWESTERLY SWELL INCREASING TO 16 TO 18 FEET WITH SWELL PERIODS OF 16 TO 19 SECONDS. * TIMING...BEGINNING 10 PM PST SUNDAY AND LASTING AT LEAST INTO 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS INCLUDING SNEAKER WAVES AND DEADLY RIP CURRENTS. && $$
377 WHUS46 KMTR 062204 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 204 PM PST SUN DEC 6 2015 A LARGE ENERGETIC WESTERLY SWELL REMAINS ON TRACK TO BEGIN TO IMPACT THE COAST THIS EVENING. THE SWELL WILL SPREAD DOWN THE COAST TONIGHT PERSISTING INTO THE EARLY HOURS OF TUESDAY MORNING. THESE LARGE ENERGETIC WAVES WILL PRODUCE EXCEPTIONALLY LARGE SURF AT MANY LOCATIONS ALONG THE COAST. THE LARGE SURF WILL ALSO PROMOTE A HEIGHTENED RISK OF SNEAKER WAVE ACTIVITY ALONG WITH VERY STRONG CURRENTS. WHEN VISITING THE BEACH ON MONDAY PLEASE ALLOW EXTRA DISTANCE BETWEEN YOURSELF AND THE WATER TO ALLOW FOR WAVES TO RUN UP THE BEACH. ADDITIONALLY NEVER TURN YOUR BACK TO THE OCEAN WHEN VISITING THE BEACH. CAZ006-505-071200- /O.CON.KMTR.SU.W.0001.151207T0300Z-151208T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 204 PM PST SUN DEC 6 2015 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST TUESDAY... * WAVES AND SURF...WESTERLY SWELL INCREASING TO 16 TO 19 FEET WITH SWELL PERIODS OF 16 TO 19 SECONDS. THE SWELL WILL THEN GRADUALLY DECREASE TO 15 FEET. * TIMING... BEGINNING 7 PM PST SUNDAY EVENING AND LASTING TO AT LEAST 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS INCLUDING SNEAKER WAVES AND DEADLY RIP CURRENTS. && $$ CAZ509-529-530-071200- /O.CON.KMTR.SU.W.0001.151207T0600Z-151208T1200Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 204 PM PST SUN DEC 6 2015 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... * WAVES AND SURF...NORTHWESTERLY SWELL INCREASING TO 16 TO 18 FEET WITH SWELL PERIODS OF 16 TO 19 SECONDS. * TIMING...BEGINNING 10 PM PST SUNDAY AND LASTING AT LEAST INTO 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS INCLUDING SNEAKER WAVES AND DEADLY RIP CURRENTS. && $$
810 WHUS46 KMTR 071054 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 254 AM PST MON DEC 7 2015 A LARGE LONG PERIOD WESTERLY SWELL WILL CONTINUE TO IMPACT THE COASTAL WATERS INTO THE EARLY TUESDAY MORNING. THESE LARGE ENERGETIC WAVES WILL PRODUCE EXCEPTIONALLY LARGE SURF AT MANY LOCATIONS ALONG THE COAST. THE LARGE SURF WILL ALSO PROMOTE A HEIGHTENED RISK OF SNEAKER WAVE ACTIVITY ALONG WITH VERY STRONG CURRENTS. WHEN VISITING THE BEACH ON MONDAY PLEASE ALLOW EXTRA DISTANCE BETWEEN YOURSELF AND THE WATER TO ALLOW FOR WAVES TO RUN UP THE BEACH. ADDITIONALLY NEVER TURN YOUR BACK TO THE OCEAN WHEN VISITING THE BEACH. CAZ006-505-071900- /O.CON.KMTR.SU.W.0001.000000T0000Z-151208T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 254 AM PST MON DEC 7 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WAVES AND SURF...WESTERLY SWELL AROUND 15 TO 18 FEET WITH SWELL PERIODS OF 17 SECONDS. THE SWELL WILL THEN GRADUALLY DECREASE TO 15 FEET. * TIMING...LASTING TO AT LEAST 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS INCLUDING SNEAKER WAVES AND DEADLY RIP CURRENTS. && $$ CAZ509-529-530-071900- /O.CON.KMTR.SU.W.0001.000000T0000Z-151208T1200Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 254 AM PST MON DEC 7 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WAVES AND SURF...NORTHWESTERLY SWELL AROUND 15 TO 18 FEET WITH SWELL PERIODS OF 15 TO 17 SECONDS. * TIMING...LASTING AT LEAST INTO 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS INCLUDING SNEAKER WAVES AND DEADLY RIP CURRENTS. && $$
677 WHUS46 KMTR 071724 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 924 AM PST MON DEC 7 2015 A LARGE LONG PERIOD WESTERLY SWELL WILL CONTINUE TO IMPACT THE COASTAL WATERS INTO THE EARLY TUESDAY MORNING. THESE LARGE ENERGETIC WAVES WILL PRODUCE EXCEPTIONALLY LARGE SURF AT MANY LOCATIONS ALONG THE COAST. THE LARGE SURF WILL ALSO PROMOTE A HEIGHTENED RISK OF SNEAKER WAVE ACTIVITY ALONG WITH VERY STRONG CURRENTS. WHEN VISITING THE BEACH ON MONDAY PLEASE ALLOW EXTRA DISTANCE BETWEEN YOURSELF AND THE WATER TO ALLOW FOR WAVES TO RUN UP THE BEACH. ADDITIONALLY NEVER TURN YOUR BACK TO THE OCEAN WHEN VISITING THE BEACH. CAZ006-505-080500- /O.CON.KMTR.SU.W.0001.000000T0000Z-151208T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 924 AM PST MON DEC 7 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WAVES AND SURF...WESTERLY SWELL AROUND 15 TO 18 FEET WITH SWELL PERIODS OF 17 SECONDS. THE SWELL WILL THEN GRADUALLY DECREASE TO 15 FEET OR LESS MONDAY NIGHT. * TIMING...LASTING TO AT LEAST 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS INCLUDING SNEAKER WAVES AND DEADLY RIP CURRENTS. && $$ CAZ509-529-530-080500- /O.CON.KMTR.SU.W.0001.000000T0000Z-151208T1200Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 924 AM PST MON DEC 7 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WAVES AND SURF...NORTHWESTERLY SWELL AROUND 15 TO 18 FEET WITH SWELL PERIODS OF 15 TO 17 SECONDS. THE SWELL WILL THEN GRADUALLY DECREASE TO 15 FEET OR LESS MONDAY NIGHT. * TIMING...LASTING AT LEAST INTO 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS INCLUDING SNEAKER WAVES AND DEADLY RIP CURRENTS. && $$
349 WHUS46 KMTR 080254 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 654 PM PST MON DEC 7 2015 A LARGE LONG PERIOD WESTERLY SWELL WILL CONTINUE TO IMPACT THE COASTAL WATERS INTO THE EARLY TUESDAY MORNING. THESE LARGE ENERGETIC WAVES WILL PRODUCE EXCEPTIONALLY LARGE SURF AT MANY LOCATIONS ALONG THE COAST. THE LARGE SURF WILL ALSO PROMOTE A HEIGHTENED RISK OF SNEAKER WAVE ACTIVITY ALONG WITH VERY STRONG CURRENTS. WHEN VISITING THE BEACH ON MONDAY PLEASE ALLOW EXTRA DISTANCE BETWEEN YOURSELF AND THE WATER TO ALLOW FOR WAVES TO RUN UP THE BEACH. ADDITIONALLY NEVER TURN YOUR BACK TO THE OCEAN WHEN VISITING THE BEACH. CAZ006-505-081200- /O.CON.KMTR.SU.W.0001.000000T0000Z-151208T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 654 PM PST MON DEC 7 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WAVES AND SURF...WESTERLY SWELL AROUND 15 TO 18 FEET WITH SWELL PERIODS OF 17 SECONDS. THE SWELL WILL THEN GRADUALLY DECREASE TO 15 FEET OR LESS MONDAY NIGHT. * TIMING...LASTING TO AT LEAST 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS INCLUDING SNEAKER WAVES AND DEADLY RIP CURRENTS. && $$ CAZ509-529-530-081200- /O.CON.KMTR.SU.W.0001.000000T0000Z-151208T1200Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 654 PM PST MON DEC 7 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WAVES AND SURF...NORTHWESTERLY SWELL AROUND 15 TO 18 FEET WITH SWELL PERIODS OF 15 TO 17 SECONDS. THE SWELL WILL THEN GRADUALLY DECREASE TO 15 FEET OR LESS MONDAY NIGHT. * TIMING...LASTING AT LEAST INTO 4 AM PST TUESDAY MORNING. * IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF BEING WASHED INTO THE SEA BY A WAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS INCLUDING SNEAKER WAVES AND DEADLY RIP CURRENTS. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf warning went out at Dec 5, 8:48 PM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Dec 5, 8:48 PM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
848 PM PST SAT DEC 5 2015
.SYNOPSIS...MODERATE AMOUNTS OF RAIN ARE FORECAST TO FALL ACROSS
THE NORTH BAY LATE SATURDAY NIGHT INTO SUNDAY MORNING. THE
INCOMING FRONTAL SYSTEM WILL WEAKEN RAPIDLY AS IT MOVES SOUTH OF
THE GOLDEN GATE ON SUNDAY AND RAINFALL AMOUNTS WILL BE VERY LIGHT
FROM SAN FRANCISCO SOUTHWARD. DRY AND MILD WEATHER IS FORECAST
FROM LATE SUNDAY THROUGH EARLY WEDNESDAY. THE NEXT PACIFIC WEATHER
SYSTEM WILL WILL LIKELY BE STRONGER AND BRING HEAVIER AND MORE
WIDESPREAD RAIN TO THE REGION FROM WEDNESDAY THROUGH THURSDAY
NIGHT. SHOWERS MAY LINGER INTO FRIDAY WITH ANOTHER SYSTEM POSSIBLE
NEXT WEEKEND.
&&
.DISCUSSION...AS OF 8:45 PM PST SATURDAY...THE INCOMING FRONTAL
BOUNDARY IS STARTING TO PUSH INLAND ALONG THE FAR NORTHERN CA
COAST THIS EVENING. IR SATELLITE SHOWS THAT THE SOUTHERN PORTION
OF THE FRONT...SOUTH OF ABOUT 37N...IS WEAK WITH VERY LITTLE COLD
AIR ADVECTION BEHIND IT. THIS IS CONSISTENT WITH MODEL DATA WHICH
SHOWS THE FRONT WEAKENING RAPIDLY AS IT PUSHES EASTWARD OVER THE
NEXT 18 HOURS AND ENCOUNTERS THE RIDGE CENTERED OVER THE SOUTHWEST
U.S.. PRECIPITATION TIMING HASN'T CHANGED WITH THE 00Z MODELS THAT
ARE IN THUS FAR. RAIN WILL BEGIN TO SPREAD INTO THE NORTH BAY
AROUND MIDNIGHT AND REACH SAN FRANCISCO BY SUNRISE. THE FRONTAL
BOUNDARY WILL THEN RAPIDLY DISSIPATE AS IT PRESSES SOUTH OF THE
GOLDEN GATE ON SUNDAY MORNING. THE SOUTHERN EXTENT OF RAINFALL
ON SUNDAY WILL PROBABLY AROUND WATSONVILLE AND GILROY. LIGHT RAIN
MAY LINGER ALONG THE DISSIPATING FRONTAL BOUNDARY INTO EARLY
SUNDAY AFTERNOON...BUT SHOULD MOSTLY END BY LATE AFTERNOON. THE
NAM CONTINUES TO BE THE WETTEST MODEL...BUT IT HAS REDUCED PRECIP
TOTALS COMPARED TO YESTERDAY'S 00Z RUN. THE LATEST NAM SHOWS AS
MUCH AS AN INCH IN THE NORTH BAY...WITH THE GFS AND ECMWF
FORECASTING MAXIMUM NORTH BAY RAINFALL AMOUNTS OF ONLY HALF THAT
MUCH. RAIN TOTALS SOUTH OF THE GOLDEN GATE ARE EXPECTED TO BE
BELOW A QUARTER OF AN INCH...WITH LESS THAN A TENTH OF AN INCH
EXPECTED FROM SAN JOSE SOUTH.
DRY AND MILD WEATHER IS FORECAST FROM LATE SUNDAY THROUGH AT LEAST
TUESDAY NIGHT AS AN UPPER RIDGE BUILDS OVER CENTRAL AND SOUTHERN
CALIFORNIA. THE RIDGE IS FORECAST TO BE DIRTY WITH CONSIDERABLE
HIGH CLOUDS EXPECTED TO STREAM ACROSS OUR REGION FROM TIME TO TIME
EARLY IN THE WEEK...ESPECIALLY IN THE NORTH.
THE NEXT SYSTEM IS FORECAST TO IMPACT OUR AREA FROM WEDNESDAY
THROUGH THURSDAY NIGHT. A PLUME OF MOIST AIR THAT WILL BE FLOWING
INTO THE PAC NW ON TUESDAY IS EXPECTED TO SAG AS FAR SOUTH AS THE
NORTH BAY BY WEDNESDAY. THIS WARM ADVECTION PRECIP WILL LIKELY
REMAIN CONFINED TO THE NORTH BAY ON WEDNESDAY. AN UPPER TROUGH
WILL THEN APPROACH THE NORTHERN CALIFORNIA COAST BY WEDNESDAY
NIGHT AND DRIVE PRECIPITATION SOUTH ACROSS THE REMAINDER OF OUR
FORECAST AREA WEDNESDAY NIGHT AND THURSDAY MORNING. ONCE THE UPPER
TROUGH REACHES THE COAST IT IS FORECAST TO DIG TO THE
SOUTHEAST...BRINGING A COLDER AND UNSTABLE AIRMASS ACROSS OUR AREA
FROM THE NORTHWEST. THIS WILL RESULT IN SCATTERED SHOWERS THURSDAY
AFTERNOON AND THURSDAY NIGHT...AND POSSIBLY INTO FRIDAY AS WELL.
THIS SYSTEM MAY ALSO PRODUCE LOCALLY STRONG AND GUSTY WINDS FROM
WEDNESDAY NIGHT THROUGH THURSDAY EVENING.
ANOTHER SYSTEM MAY BRING ADDITIONAL RAINFALL TO AT LEAST THE
NORTHERN PORTION OF OUR REGION NEXT WEEKEND.
&&
.AVIATION...AS OF 4:12 PM PST SATURDAY...LOW AMPLITUDE UPPER LEVEL
TROUGH OVER EPAC MOVES EASTWARD OVER NORCAL TONIGHT THEN BROAD AND
STRONG (FOR DECEMBER) UPPER LEVEL RIDGING FORECAST THROUGH EARLY
NEXT WEEK.
VICINITY OF KSFO...VFR. SE WINDS. CIGS VFR/MVFR SUNDAY MORNING WITH
LIGHT RAIN POSSIBLE.
SFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR.
&&
.MARINE...AS OF 01:56 PM PST SATURDAY...SOUTHERLY WINDS WILL
INCREASE OVER THE COASTAL WATERS AS A COLD FRONT SWEEPS THROUGH
THE REGION TONIGHT AND SUNDAY. THE GUSTY WINDS WILL BE STRONGEST
NORTH OF PIGEON POINT PRODUCING HAZARDOUS CONDITIONS. A LARGE LONG
PERIOD NORTHWESTERLY SWELL IS EXPECTED TO ENTER THE COASTAL WATERS
THIS SUNDAY PERSISTING INTO MONDAY. THIS SWELL WILL RESULT IN
LARGE BREAKING WAVES ALONG COASTAL REEFS AND SAND BARS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PT REYES TO PIGEON PT 0-10 NM FROM 9 PM
SCA...ROUGH BAR ADVISORY FOR SF BAR FROM 3 AM
&&
PUBLIC FORECAST: DYKEMA
AVIATION: CANEPA
MARINE: MM
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:51 AM PST | Small Craft Advisory for Hazardous Seas | MTR | 48 hr |
Nearby
High Surf Warnings in California, 2015Every high surf warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.